Alert archive / Idaho / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 22, 2016, 4:30 PM PDT for Bonner County, Kootenai County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 4:30 PM PDT (23:30 UTC)
- Expired
- Jul 22, 2016, 5:15 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Bonner County, ID, Kootenai County, ID
The radar
The Spokane radar (KOTX), 85 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 2540 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WUUS56 KOTX 222330
SVROTX
IDC017-055-230015-
/O.NEW.KOTX.SV.W.0011.160722T2330Z-160723T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
430 PM PDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO...
SOUTH CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO...
* UNTIL 515 PM PDT
* AT 429 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
RATHDRUM AND HAYDEN...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
COEUR D'ALENE...POST FALLS...HAYDEN...RATHDRUM...DALTON GARDENS...
ATHOL...HAYDEN LAKE...HUETTER...CHILCO AND BAYVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF ON OR NEAR HAUSER AND NORTH LAKE COEUR D'ALENE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4800 11632 4781 11632 4767 11691 4784 11700
4808 11637
TIME...MOT...LOC 2329Z 247DEG 24KT 4782 11680
$$
TC1 follow-up statement
109
WWUS56 KOTX 230012
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
512 PM PDT FRI JUL 22 2016
IDC017-055-230020-
/O.EXP.KOTX.SV.W.0011.000000T0000Z-160723T0015Z/
KOOTENAI ID-BONNER ID-
512 PM PDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KOOTENAI AND SOUTH
CENTRAL BONNER COUNTIES WILL EXPIRE AT 515 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4800 11632 4781 11632 4767 11691 4784 11700
4808 11637
TIME...MOT...LOC 0010Z 247DEG 24KT 4792 11646
$$
GKOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:46 PM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 22, 2:46 PM PDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
246 PM PDT Fri Jul 22 2016
.SYNOPSIS...
Low pressure will exit the region tonight. The scattered showers
and thunderstorms over northeast Washington and north ID will wane
through the evening. The breezy conditions will also start to
wane. A warm and mostly dry summer pattern will arrive this
weekend and persist through next week. However there will be
minor shower chances near the Canadian border, from time to time,
through Thursday.
&&
.DISCUSSION...
Tonight through Saturday: Scattered showers and thunderstorms
across northeastern Washington will give way to drier conditions
late this evening into Saturday. The cold front that passed this
morning is moving into western Montana. This afternoon we are left
with the upper low which is wrapped up with a fair amount of
moisture (with PWATs near 1 inch) and instability (with LAPS data
indicating CAPE values between 200-1000 J/kg).
The low was centered northeast of Republic. The primary clusters
of showers and thunderstorms were in the deformation axis wrapped
around its west and southwest flank, across Ferry to Lincoln
county, tracking into Stevens and toward Spokane. As the low moves
east-northeast this evening these clusters will continue to
migrates across northeast WA and north ID. The bulk of the
shower/t-storm threat is expected to exit through north ID between
8 to 10 PM. The threat of locally heavy rains and locally frequent
lightning will be the main threat, but a few storms could produce
gusty winds and some hail. Flash Flood Watches were cancelled for
all BUT the Okanogan Highlands and as the precipitation clusters
start to move away the threat here will wane too. Farther east the
risk of flooding is lower but we will continue to monitor for
locally heavy rain.
Meanwhile a ridge will start to build in from the west and drier
conditions will start in. A weak impulse skirts by the northeast
WA/north ID mountains Saturday afternoon which could bring some
isolated showers/t-storms then. Otherwise dry and clear to partly
cloudy conditions are expected.
Winds will remain breezy this evening with the passing low, especially
over the lee of the Cascades to western Columbia Basin where local
gusts up to 30 mph will be possible. The speeds will start to
abate after about 8-10 PM, slowest near the Cascades. Some marginally
breezy conditions will be found near the Cascade gaps again Saturday
afternoon, but gusts will largely be under 20 mph.
Sunday through Friday: Aside from some passing shower/t-storm
chances around the northern mountains, the upcoming week looks
largely dry with above normal temperatures. Early this period the
5-wave model indicates a near zonal flow before a ridge amplifies.
In light of this temperatures are projected to be near normal
Sunday, then push above normal Monday onward. Toward Friday high
temperatures have the potential to be 5-10 degrees above normal.
While it is several days out and confidence is lessened by that
fact, models have been somewhat consistent in showing 850mb
temperatures averages around 25 C. So I raised highs.
As for the shower/t-storm threat: the building ridge will be dirty.
This means a series of shortwaves will track into it before it
starts to clean out late next week. The primary precipitation
chances pass during the afternoon and evening hours between Monday
and Thursday, near the northern WA to north ID and possibly
central Panhandle mountains. A few runs suggest some of those
showers may come into the northeastern Columbia Basin Tuesday
and/or Wednesday afternoon. Yet right now the risk is too slight.
Mainly expect a few more clouds in the afternoon/evening hours
away from the mountains.
The main other notable weather may be some increased winds,
especially near the lee of Cascades, with the passing shortwaves
and during the late afternoon/evening hours. On average afternoon
relative humidity values trend drier through the week. Yet there
are no stand-out critical fire weather concern, though it would
seem the fuels would start to dry out some. /J. Cote'
&&
.AVIATION...
18Z TAFS: A band of light to moderate rain showers will move
through Spokane and Coeur d'Alene in the 18z-20z time frame.
Clearing skies over north central Washington under the center of
the upper low will be an area to watch for thunderstorm
development by 20z. Cells that develop under the upper low around
Republic, Omak, and Colville will have the potential to drift
toward the Spokane area in the 22z-01z time frame. The eastward
movement of the upper low combined with drying westerly flow this
evening will contribute to the dissipation of showers and
thunderstorms in the 01z-03z time frame. /GKoch
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 55 78 57 86 61 91 / 30 0 0 0 0 0
Coeur d'Alene 53 77 54 86 56 89 / 60 0 0 0 0 10
Pullman 50 77 49 85 51 89 / 10 0 0 0 0 0
Lewiston 58 85 59 92 62 96 / 10 0 0 0 0 0
Colville 51 81 52 88 53 93 / 60 10 0 0 0 10
Sandpoint 50 75 50 83 51 86 / 70 10 10 0 0 10
Kellogg 50 74 50 83 53 87 / 60 10 0 0 0 10
Moses Lake 55 84 56 89 59 94 / 0 0 0 0 0 0
Wenatchee 59 83 61 89 64 94 / 0 0 0 0 0 10
Omak 55 85 59 90 62 94 / 10 0 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flash Flood Watch until 7 PM PDT this evening for Okanogan
Highlands.
&&Hazardous weather outlook, Jul 22, 2:55 PM PDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 255 PM PDT FRI JUL 22 2016 IDZ003-004-026-027-WAZ031>034-041>044-231400- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 255 PM PDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. IDZ001-002-WAZ035>038-231400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 255 PM PDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...LEADING TO THE POTENTIAL FOR LOCALIZED FLASH FLOODING OR SLIDES...ESPECIALLY AROUND BURN SCARS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 12:37 PM PDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1237 PM PDT FRI JUL 22 2016 WAZ035-044-222015- UPPER COLUMBIA BASIN WA-WATERVILLE PLATEAU WA- 1237 PM PDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN LINCOLN AND EAST CENTRAL DOUGLAS COUNTIES UNTIL 115 PM PDT... AT 1235 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF BANKS LAKE...OR 12 MILES WEST OF ELECTRIC CITY. THIS STRONG STORM WAS MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BANKS LAKE...STEAMBOAT ROCK STATE PARK...ELECTRIC CITY... AND HARTLINE.. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF ON OR NEAR BANKS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4781 11945 4793 11939 4788 11894 4764 11910 TIME...MOT...LOC 1935Z 293DEG 11KT 4786 11934 GKOCH
Local storm report, Jul 22, 12:46 PM PDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1246 PM PDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLASH FLOOD 4 NNE CARLTON 48.29N 120.07W
07/22/2016 OKANOGAN WA EMERGENCY MNGR
WATER OVER THE ROADWAY ON SR-153 AT MM 26.
&&
MATLocal storm report, Jul 22, 1:34 PM PDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
134 PM PDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLASH FLOOD 4 WNW BREWSTER 48.13N 119.85W
07/22/2016 OKANOGAN WA PUBLIC
THE ROADWAY IS WASHED OUT FOUR MILE UP FROM
SR 97 ON INDIAN DAN CANYON ROAD.
1225 PM FLASH FLOOD 1 NE METHOW 48.14N 119.99W
07/22/2016 OKANOGAN WA PUBLIC
FLOODING ON PRIVATE LAND ALONG FRENCH CREEK
ROAD.
1225 PM FLASH FLOOD 4 NNE CARLTON 48.29N 120.07W
07/22/2016 OKANOGAN WA EMERGENCY MNGR
SR-153, JUST NORTH OF MILE POST 26 IS CLOSED
DUE TO MUD AND DEBRIS OVER THE ROADWAY. IT
IS BEING REPORTED AT BEING 100 YARDS WIDE.
1225 PM FLASH FLOOD 1 S METHOW 48.11N 120.00W
07/22/2016 OKANOGAN WA EMERGENCY MNGR
WATER/MUD OVER THE ROADWAY NEAR 315 BURMA
ROAD.
&&
NWS SPOKANE WA
IRIS SYSTEMSpecial weather statement, Jul 22, 3:22 PM PDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 322 PM PDT FRI JUL 22 2016 IDZ001-WAZ036-037-222300- NORTHERN PANHANDLE ID-NORTHEAST MOUNTAINS WA-SPOKANE AREA WA- 322 PM PDT FRI JUL 22 2016 ...SPECIAL WEATHER STATEMENT... AT 318 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUNCREST...OR 18 MILES NORTHWEST OF SPOKANE...MOVING NORTHEAST AT 25 MPH. HEAVY RAIN...HALF INCH HAIL AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DEER PARK...NEWPORT...SPIRIT LAKE...CHATTAROY...SUNCREST...OLDTOWN... MILAN...TUM TUM...DIAMOND LAKE...MOUNT SPOKANE...CLAYTON...BLANCHARD AND ELK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF ON OR NEAR LOCAL LAKES GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. && LAT...LON 4778 11765 4794 11776 4821 11704 4797 11687 TIME...MOT...LOC 2218Z 243DEG 22KT 4789 11762 TC
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:54 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai | 51 min |
| Jul 22, 4:52 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai | 34 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.